Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 9, 1999, 6:43 AM CST for Geneva County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 1999, 6:43 AM CST (12:43 UTC)
- Expired
- Jan 9, 1999, 7:45 AM CST
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Geneva County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 091243 RRA SVRTLH ALC061-091345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 743 AM EST SAT JAN 9 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GENEVA COUNTY IN SOUTHEASTERN ALABAMA * UNTIL 745 AM CST (845 AM EST) * AT 638 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF SAMSON EXTENDING SOUTHWESTWARD INTO WALTON COUNTY OF NORTH FLORIDA MOVING EAST AT 35 MPH. THIS STORM WILL LIKELY PRODUCE WIND GUSTS IN EXCESS OF 60 MPH AS IT PASSES. * SOME LOCATIONS IN THE PATH OF THIS STORM ARE... SAMSON BY 700 AM CST GENEVA BY 715 AM CST BELLWOOD BY 725 AM CST THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. HAIL IS ALSO POSSIBLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 1:10 AM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Jan 9, 1:10 AM CST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 AM EST SAT JAN 9 1999 MODELS CONTINUE TO AGREE ON UPR LVL PATN SHOWING PROGRESSIVE STRONG TROF AXIS MOVG ACRS THE CNTRL U.S. SAT. THIS RUN SHOWS ORGANIZING UPR JET SLIGHTLY WEAKER THAN LAST NIGHTS RUN...WITH SOME ENHANCEMENT TO LIFT OCCURRING SAT AFTERNOON...MOSTLY NORTH OF THE FA. SFC COLD FRONT SHUD MOVE RATHER QUICKLY AHEAD OF BRISK NWLY WINDS...CREATING A LARGE PCPN SHIELD AS IT INTERACTS WITH ABUNDANT GULF MOISTURE BROUGHT IN ON THE 40 TO 45 KT LOW LVL JET. NGM HAS COME INTO BETTER TIMING AGREEMENT AT THE SFC AS WELL...BOTH SHOWING THE COLD FRONT THRU OUR FA BY 00Z. WHILE THE ETA CONTINUES MUCH HEAVIER WITH THE ACCUMS...CALLING FOR 1 TO 2 INCHES OVER THE FA... THE NGM IS VERY DRY AND CALLS FOR AROUND THREE-QUARTERS OF AN INCH. STILL ACCEPT COMPROMISE AMTS...1 INCH GIVE OR TAKE 1/4. SINCE WEVE BEEN SO DRY LATELY AND FFG RELATIVELY HIGH...DOUBT WE WILL SEE BIG FF PROBLEMS. ALSO...BASED ON LATEST MRPSSG...DO NOT SEE NEED FOR COASTAL FLOOD WATCH...WITH VALUES GNLY NEGATIVE. BEHIND THE COLD FRONT BOTH MODELS AGREE ON NLY WINDS AT 20 TO 25 KTS AS HIGH PRESSURE MOVES OVER THE SERN U.S. ANOTHER POINT OF DISAGREEMENT IN THIS RUN IS IN THE TIMING OF BEST LIFT ...WITH THE ETA NOW PINPOINTING LIFT TWICE AS STRONG AS LAST NIGHT AND CENTERED AROUND 18Z (6 HR LATER THAN LAST NIGHTS RUN AND MATCHING LAST NIGHTS NGM). TONIGHTS NGM IS AMBIVALENT AND LATER STILL. BELIEVE THE ETA NOW HAS A BETTER MATCH TO REALITY...AND ITS INCREASED OMEGA AND UPR LVL DIVERGENCE WARN OF INCREASED POTENTIAL FOR SVR WX SAT AFTERNOON. THIS EXPECTATION IS ALSO SUPPORTED BY SLIGHTLY NEGATIVE LIS AND CAPES IN THE 1500 TO 2000 J/KG RANGE... NOT IMPRESSIVE BUT INDICATIVE OF ISOLATED SEVERE. HELICITIES ARE FCST TO BE WEAK...IN THE 200 TO 300 RANGE. CRNT WV AND IR SATL IMGRY BEST ORGANIZED PCPN WELL TO THE N OF THE FA...BUT BEGINNING TO GET THE SHOW TOGETHER OVR SRN LA AND CNTRL MS BEFORE MOVG OUR WAY. 88DS SHOWING ISOLATED SHRAS OVR WRN PORTIONS OF THE FA. FULLY EXPECT THESE TO STRENGTHEN WITH TIME. GUIDANCE SEEMS TO HIGHLIGHT MINOR TIMING DIFFERENCES BETWEEN NGM AND AVN. AT THIS POINT PREFER WARMER FWC TEMPS...WITH IDEA THAT THIN CLDS WILL STILL ALLOW HEATING...AND HIGHER FAN POPS. AFD
In the hours before
Special weather statement, Jan 9, 5:00 AM CST, 1 hour 43 minutes before
ALZ065>069-FLZ007>015-017>019-026>029-034-039-GAZ121>131-142>148- 155>161-GMZ750-755-770-775-091600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST SAT JAN 9 1999 ...DENSE FOG/SMOKE IN VICINITY OF TALLAHASSEE AIRPORT... ...SMALL CRAFT ADVISORY IN EFFECT TODAY FOR THE SUWANNEE TO APALACHICOLA... ...ISOLATED AND POSSIBLY SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTHERN FLORIDA...SOUTHEASTERN ALABAMA...AND SOUTHWESTERN GEORGIA STARTING THIS MORNING THROUGH THE EVENING HOURS... FOG MIXED WITH RESIDUAL SMOKE FROM YESTERDAYS CONTROLLED BURN IS REDUCING VISIBILITY NEAR THE TALLAHASSEE AIRPORT TO BELOW ONE MILE AT TIMES. WINDS ARE EXPECTED TO REMAIN CALM OR LIGHT UNTIL AFTER SUNRISE...WHEN THE SMOKE AND FOG WILL DECREASE. VISIBILITIES ARE ALSO REDUCED BELOW THREE MILES ACROSS SOUTHEAST ALABAMA AS ABUNDANT LOW LEVEL MOISTURE SATURATES THE COOLING AIR...CONDENSING AS FOG. THESE REDUCED VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS ...PEOPLE SHOULD EXERCISE CAUTION AND ALLOW EXTRA DRIVING TIME. GUSTY SOUTHWEST SURFACE WINDS OF 20 TO 25 KTS OVER THE EASTERN APALACHEE BAY ARE CREATING MODERATELY HIGH SEAS AHEAD OF AN APPROACHING COLD FRONT. A PRE-FRONTAL SQUALL LINE IS EXPECTED TO BRING PRECIPITATION...HEAVY AT TIMES...AND THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. LEADING CONVECTION WILL ENTER THE FLORIDA PANHANDLE IN THE NEXT COUPLE OF HOURS...AND WILL CONTINUE THROUGHOUT THE DAY AS THE COLD FRONT PROGRESSES OVER NORTHERN FLORIDA. THREAT FROM THIS CONVECTION MAY INCLUDE HEAVY RAINS...LARGE HAIL...STRONG DAMAGING WINDS...DEADLY LIGHTNING...AND TORNADOES/WATERSPOUTS. SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ DYE
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.